MAUDE Adverse Event Report: MINERVA SURGICAL, INC. MINERVA ES HANDPIECE; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. MINERVA ES HANDPIECE; ENDOMETRIAL ABLATION DEVICE
Catalog Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Treating physician attempted a minerva es ablation procedure and upon inserting the handpiece, felt that a perforation had likely occurred.Physician removed the handpiece, performed a hysteroscopy, and confirmed a perforation on the right side of the fundus.The patient was transferred to a hospital to be monitored.Laparoscopic evaluation of the perforation site was performed.Bipolar coagulation was used to control minor capillary "oozing", and the patient was discharged.
 
Additional Manufacturer Narrative
The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.The lot number was not provided by customer so device history review was not performed, the handpieces met all qa specifications prior to being released, including adequate sterilization.Uterine perforations are known complications of an endometrial ablation procedure.Complications associated with perforations are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.Activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.Excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.Although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.

Brand Name
MINERVA ES HANDPIECE
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
rachel nankervis
4255 burton drive
santa clara, CA 95054
MDR Report Key23067169
Report Number3011011193-2025-00012
Device Sequence Number9850351
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMIN9770
Device Lot Number25C27-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale